MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that lens was explanted from patient¿s right eye in secondary surgical procedure because of patient experiencing 1.5 hyperopic surprise.There was no patient injury.Lens from another manufacturer was used as replacement for the patient.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: based on further review, it was learnt that following information was inadvertently not entered during first follow up to mfr report number: 2648035-2020-00340.Gender/sex: female.(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
Corrected data: based on additional information received it was confirmed that correct implant date for this serial number is (b)(6) 2020.(b)(4).Additional information: patient underwent uncomplicated cataract surgery on (b)(6) 2020.Lenstar readings were used to calculate lens powder, hollday2, barrett and hill rbf all said to inser a zcb00 +17.5 intraocular lens.One week post op the patient had a refraction of +1.50- 0.75 x 135 with significant blurring of vision and anisometropia.Pre and post operative optical coherence tomography (oct) showed a normal macula and the lens was in the bag.Barrett rx formula was used to calculate the exchange the lens and it recommended implanting non-jnj lens.Post op day 1 the exchange patient is approximately -2.0 diopter.The surgeon thinks that the lens may have been mislabeled.A result of the additional information received the initially provided (b)(4), and additional patient codes have been provided.(b)(4).Anisometropia.Device available for evaluation, returned to manufacturer on: 4/8/2020.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, small piece of the haptic tip was cut, and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens no product evaluation could be performed.Since the original folding carton and lens case were not received, no product evaluation for "device code-labeling issues" could be performed.The reported complaint issues could not be confirmed, and no product deficiency was identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.No other complaints have been received for this for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9946399
Report Number2648035-2020-00340
Device Sequence Number2184533
Product Code HQL
UDI-Device Identifier05050474531666
UDI-Public(01)05050474531666(17)231014
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Model NumberZCB00
Device Catalogue NumberZCB0000175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer04/08/2020
05/10/2020
10/25/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/04/2020
05/11/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005